Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 7, 2013, 12:11 PM EDT for Northampton County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 12:11 PM EDT (16:11 UTC)
- Expired
- Jun 7, 2013, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Northampton County, NC
The radar
The Norfolk radar (KAKQ), 84 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 12:45 PM EDT | HEAVY RAIN 4.6 | 6 W Gaston, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
159
WGUS51 KAKQ 071611
FFWAKQ
NCC131-071915-
/O.NEW.KAKQ.FF.W.0002.130607T1611Z-130607T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1211 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN NORTHAMPTON COUNTY...
* UNTIL 315 PM EDT...
* AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM TRAINING SHOWERS AND THUNDERSTORMS OVER
NORTHAMPTON COUNTY ALONG INTERSTATE 95 WEST TO LAKE GASTON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARYSBURG...GASTON AND SEABOARD.
RADAR INDICATES THAT UP TO 2 TO 3 INCHES OF RAIN HAS FALLEN ALONG
AND WEST OF INTERSTATE 95 OVER THE LAST FEW HOURS.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WHICH
WOULD RESULT IN FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!
&&
LAT...LON 3621 7739 3624 7738 3627 7742 3632 7745
3630 7750 3630 7756 3632 7758 3635 7759
3640 7755 3644 7763 3648 7765 3648 7778
3650 7785 3654 7787 3654 7732 3620 7735
$$
JO2 follow-up statements
265
WGUS71 KAKQ 071741
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
141 PM EDT FRI JUN 7 2013
NCC131-071915-
/O.CON.KAKQ.FF.W.0002.000000T0000Z-130607T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHAMPTON NC-
141 PM EDT FRI JUN 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
WESTERN NORTHAMPTON COUNTY...
AT 134 PM EDT...WHILE THE HEAVY RAIN HAS MOVED NORTH OF THE
AREA...SCATTERED SHOWERS WILL CONTINUE TO MOVE OVER THE WARNED AREA.
FLOODING FROM RUNOFF RESULTING FROM THE PREVIOUS HEAVY RAINS WILL
PERSIST THROUGH 230 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEABOARD...GASTON AND GARYSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR
SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND SOUTHEASTERN
VIRGINIA.
&&
LAT...LON 3621 7739 3624 7738 3627 7742 3632 7745
3630 7750 3630 7756 3632 7758 3635 7759
3640 7755 3644 7763 3648 7765 3648 7778
3650 7785 3654 7787 3654 7732 3620 7735
TIME...MOT...LOC 1738Z 180DEG 0KT 3637 7755
$$
JO798
WGUS71 KAKQ 071829 RRA
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 PM EDT FRI JUN 7 2013
NCC131-071839-
/O.CAN.KAKQ.FF.W.0002.000000T0000Z-130607T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHAMPTON NC-
229 PM EDT FRI JUN 7 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN NORTHAMPTON
COUNTY...
THE HEAVY RAIN HAS MOVED NORTH OF THE AREA. ANOTHER ROUND OF HEAVY
RAIN IS EXPECTED LATER THIS AFTERNOON AND EARLY EVENING AND TROPICAL
STORM ANDREA PASSES THROUGH.
LAT...LON 3621 7739 3624 7738 3627 7742 3632 7745
3630 7750 3630 7756 3632 7758 3635 7759
3640 7755 3644 7763 3648 7765 3648 7778
3650 7785 3654 7787 3654 7732 3620 7735
TIME...MOT...LOC 1829Z 180DEG 0KT 3637 7755
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 11:27 AM EDT, 44 minutes earlier.
Area forecast discussion, Jun 7, 11:27 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1127 AM EDT FRI JUN 7 2013
.SYNOPSIS...
TROPICAL STORM ANDREA APPROACHES FROM THE SOUTH AND MOVES ACROSS
THE HAMPTON ROADS EARLY THIS EVENING. ANDREA WIL THEN EXIT THE
AREA TO THE NORTHEAST TONIGHT. A WEAK FRONTAL BOUNDARY WILL
LINGER OVER THE AREA THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
A FLASH FLOOD WATCH IS NOW IN EFFECT OVER THE WESTERN TWO THIRDS OF
THE CWA. LOCAL AREAS COULD RECEIVE TWO OR MORE INCHES OF RAIN COULD
FALL IN AN HOUR OR TWO IN THIS AREA. A FLOOD WATCH CONTINUES TOWARD
THE COAST.
AS OF 1030 AM EST...DUAL POL RADAR ESTIMATES AND OBSERVATIONS INDICATE
AROUND ONE TO ONE AND A HALF INCHES IN THE HEAVIER BANDS OVER
EASTERN VIRGINIA AND NORTHEAST NORTH CAROLINA. HEAVIEST RAINFALL
DURING THE AFTN SHOULD CONCENTRATE NEAR OR JUST EAST OF THE
INTERSTATE 95 CORRIDOR WITH AN AVERAGE OF ONE TO TWO INCHES OF
RAINFALL THIS AFTN.
LATEST RADAR ANIMATION AND SURFACE ANALYSIS PUTS ANDREA NEAR
FLORENCE SC. THE LATEST NHC FORECAST TRACK HAS SHIFTED A BIT FURTHER
WEST WITH THE CENTER PASSING OVER THE NEWPORT NEWS AREA AROUND OR
JUST PRIOR TO 8 PM EDT.
RADAR INDICATES BREAKS IN THE PCPN PATTERN THROUGH EASTERN
NORTH CAROLINA AND SOUTHEAST VIRGINIA WITH SOME SMALL BREAKS IN
CLOUD COVER INDICATED BY SATELLITE. DEW POINTS HAVE INCREASED INTO
THE LOW TO MID 70S OVER EASTERN NC AND SOUTHEAST VIRGINIA. THIS ALL
MEANS INSTABILITY WILL INCREASE OVER SOUTHEAST PORTIONS OF OUR AREA.
THE TORNADO WATCH CONTINUES THROUGH 1 PM EDT WITH THE THREAT
INCREASING OVER HAMPTON ROADS DURING THE MIDDAY HOURS. ASIDE FROM
THE TORNADO THREAT... ANY THUNDERSTORMS THAT DEVELOP ACROSS THE
CWA MAY BRING BRIEF TORRENTIAL DOWNPOURS.
PREVIOUS DISCUSSION...
NO MAJOR CHANGES NEC FROM PREVIOUS FORECAST WRT TROPICAL STORM
ANDREA. TROPICAL STORM WARNINGS CONTINUE OVER PORTIONS OF SE
VA/NE NC AND ADJACENT MARINE AREAS. LANDFALL OVER THE FL GULF
COAST OCCURRED YESTERDAY EVENG...WITH THIS SYSTM NOW LOCATED NEAR
THE GA COAST AND ADVANCING NEWRD TOWARDS THE CAROLINAS. AS FOR THE
MID ATLANTIC ERLY THIS MORNG...SHWRS WILL BE LIKELY IN ASSOCIATION
WITH A PASSING WARM FRNT AND INCREASING DEEP LAYER MOISTURE AND
WAA.
THE MAIN PCPN AREA ASSOCIATED WITH ANDREA WILL REACH THE RIC AREA
BY MID MORNG. THE RAIN WILL SPREAD NORTHWARD THRU THE DAY AND BE
HEAVY AT TIMES ACROSS THE AREA. WITH THIS SYSTM TRACKING A BIT
INLAND...CANNOT RULE OUT THE CHC FOR DAMAGING WINDS/TORNADOES OVER
SE VA/NE NC WITH HIGH 0-1 KM SHEAR AND HELICITY COMBINED WITH LO
LCLS. NOTE THAT THIS THREAT IS NOT PARTICULARLY HIGH HOWEVER WITH
THIS FORECASTED STORM TRACK AND LO INSTABILITY.
THE HEAVIEST RAIN WILL OCCUR DURING THE 2ND HALF OF THE DAY TDY
(WITH PWATS AOA 2 IN AND STRONG FORCING FOR ASCENT). A FLOOD
WATCH CONTINUES FOR THE ENTIRE FA UNTIL MIDNITE...STILL
FORECASTING 2-4 IN STORM TOTAL. THE WIND THREAT (GUSTS TO 40 MPH)
WILL BE FOCUSED OVER THE TROPICAL STORM WARNED AREA (GUSTS TO
20-30 MPH ELSEWHERE).
ANDREA WILL QUICKLY PUSH NE OF THE AREA TNGT WITH DRYING CONDS IN
ITS WAKE. WILL STILL HOLD ONTO CHC POPS AFTR MIDNITE. LO TEMPS IN
THE MID TO UPR 60S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
ALTHOUGH HIGH PRESSURE WILL BUILD INTO THE REGION FOLLOWING
ANDREA...A WEAK FRONTAL SYSTEM WILL LINGER. SATURDAY AND SUNDAY
SHOULD FEATURE WARM AND MODERATELY HUMID CONDITIONS WITH MAINLY
DIURNAL CONVECTION. HAVE POPS 30-40 PERCENT ON SATURDAY AND 30
PERCENT ON SUNDAY.
AS FOR TEMPS...HIGHS IN THE MID TO UPR 80S SATURDAY AND SUNDAY. LOW
TEMPERATURES WILL RANGE FROM 65 TO 70.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MID/UPPER LEVEL SW FLOW WILL PREVAIL IN THE WAKE OF THE DEPARTING
TROPICAL LOW DURING THE EARLY AND MIDDLE PORTION OF NEXT WEEK...WITH
A TROUGH OVER THE MIDWEST AND A RIDGE OVER THE WESTERN ATLANTIC. A
LINGERING SURFACE TROUGH AND A SERIES OF WEAK MID/UPPER SYSTEMS WILL
PROVIDE A FOCUS FOR THE POTENTIAL OF AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS. HIGHS EARLY IN THE WEEK SHOULD BE IN THE UPPER 80S TO
LOW 90S...BEFORE TRENDING TOWARD THE MID/UPPER 80S BY MIDWEEK. LOWS
SHOULD GENERALLY BE 65-70.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
LWR LEVELS QUICKLY BCMG SATURATED AS TRPLCL STORM ANDREA MOVES
NRTHWARD THIS MORNING. RTHR HIGH CONFIDENCE THAT WDSPRD IFR CNDTNS
ACROSS ALL AREAS AS STDYST AND HEAVIEST PCPN OVRSPRDS RGN BY OR
SHORTLY AFTR 12Z. AREAS OF R TO R+ PSBL THRU THE DAY. KEPT THUNDER
MENTION OUT OF FCST ATTM...BEST CHCS WILL BE AFTR 16Z ACROSS SERN
TAF SITES (PHF/ORF/ECG). WND BCMG GUSTY AFTR 16Z AS WELL ACROSS
CSTL TAF SITES WITH S-SE GUSTS 20-30KTS. WNDS SHIFT TO W-NW BY OR
SHORTLY AFTR 00Z AS CSNTER OF SYSTM PULLS NE AND AWAY FROM RGN.
RAIN TAPERS OFF AND ENDS LATE TONITE (AFTR THIS FCST PRD). SUMMER
LIKE REGIME SAT & SUN...WITH SCTD DIURNAL SHWRS/TSTMS POSSIBLE.
&&
.MARINE...
STATUS QUO WRT THE MARINE HEADLINES. ONLY CHANGE WAS TO DROP THE
RAMP UP SCA FOR NRN CSTL WTRS AND REPLACED WITH THE GALE WRNG NOW
THAT IT IS A LATE FIRST PRD EVENT. ALSO...CAPPED GUSTS AT 35 KTS IN
GALE WRNG BUT KEPT 40 KT GUSTS IN TRPLCL STORM WRNG AREAS...CHES BAY
INCLUDED. SEAS BEGINNING TO RESPOND TO SE FLOW...XPCT TO KEEP BLDG
TO BTWN 7-11 FT BY 00Z.
SYSTM QUICKLY HEADS NE AND AWAY FROM RGN LATE TONITE. XPCT DMNSHG
WNDS AND SEAS AFTR MIDNITE. SCA'S WILL LIKELY REPLACE CRNT HEADLINES
AT SOME POINT...SPCLLY FOR SEAS. A SW WIND AOB 15KT SHOULD PERSIST
THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
MDT TO HVY RAINFALL TODAY WILL LIKELY CAUSE SIGNIFICANT RISES IN
AREA RIVERS NEXT FEW DAYS. NO MAJOR FLOOD ISSUES XPCTD...HOWEVER
UPDATED GUIDANCE FROM MARFC HAS RICHMOND WESTHAM EXCEEDING FLOOD
STAGE (12 FT) SAT NIGHT B4 FALLING BLO FLOOD STAGE SUNDAY.
&&
.TIDES/COASTAL FLOODING...
EXTRATOPICAL GUIDANCE INDCTG TIDAL ANOMALIES BTWN 1/2 TO 1 FT ABOVE
NORMAL WITH THE NEXT 2 HIGH TIDE CYCLES. WATER LEVELS XPCTD TO
REMAIN BELOW MINOR FLOODING THRESHOLDS. ONE AREA THAT WILL NEED TO
MORE CLOSELY MONITOR IS THE BAY SIDE OF THE LOWER MD EASTERN SHORE
WHERE WATER LEVELS COULD APPROACH MINOR STAGE DURING TONIGHTS HIGH
TIDE CYCLE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH THIS EVENING FOR MDZ021>025.
BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR MDZ025.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ012.
FLOOD WATCH THROUGH THIS EVENING FOR NCZ013>017-030>032-102.
TROPICAL STORM WARNING FOR NCZ015>017-030>032-102.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ048-049-060>090-
092.
FLOOD WATCH THROUGH THIS EVENING FOR VAZ091-093>100.
TROPICAL STORM WARNING FOR VAZ091-093>098.
BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR VAZ099-
100.
MARINE...TROPICAL STORM WARNING FOR ANZ632>634-637-638-656-658.
GALE WARNING UNTIL 1 AM EDT SATURDAY FOR ANZ650-652-654.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR ANZ635-636.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ630-631.
&&
SYNOPSIS...MAS
NEAR TERM...MAS/LSA
SHORT TERM...MAS/LSA
LONG TERM...AJZ
AVIATION...MPR
MARINE...MPR
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 7, 11:57 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1157 AM EDT FRI JUN 7 2013 NCZ012-VAZ089-090-092-081600- NORTHAMPTON NC-SURRY-JAMES CITY-SOUTHAMPTON- 1157 AM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ015>017-030>032-102-VAZ091-093>098-081600- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 1157 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-081600- MARYLAND BEACHES-ACCOMACK- 1157 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLOOD WATCH. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>088-081600- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX- 1157 AM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-081600- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- 1157 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013-014-081600- HERTFORD-GATES- 1157 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ100-081600- NORTHAMPTON VA- 1157 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLOOD WATCH. TORNADO WATCH. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ654-081600- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 1157 AM EDT FRI JUN 7 2013 ...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY... ...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632>634-637-638-656-658-081600- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1157 AM EDT FRI JUN 7 2013 ...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-081600- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 1157 AM EDT FRI JUN 7 2013 ...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ636-081600- YORK RIVER- 1157 AM EDT FRI JUN 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY... ...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635-081600- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- 1157 AM EDT FRI JUN 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-081600- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 1157 AM EDT FRI JUN 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 6:29 AM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
629 AM EDT FRI JUN 7 2013
NCZ013-030-031-071130-
BERTIE-CHOWAN-HERTFORD-
629 AM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS BERTIE...CHOWAN AND HERTFORD
COUNTIES THROUGH 730 AM EDT...
AT 628 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM QUITSNA TO WINDSOR
TO WOODARD...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
WINDSOR TO WINDSOR TO 7 MILES SOUTHEAST OF WINDSOR...MOVING
NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3582 7691 3590 7693 3585 7704 3594 7705
3593 7719 3599 7720 3601 7723 3622 7716
3631 7686 3619 7660 3603 7665 3602 7668
3599 7667 3596 7672 3595 7669 3592 7669
3586 7675 3588 7682 3581 7688
05Local storm report, Jun 7, 9:18 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
918 AM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLOOD 1 W CARRSVILLE 36.71N 76.85W
06/07/2013 ISLE OF WIGHT VA PUBLIC
HIGH WATER FLOWING ACROSS HWY 58 AND HOLLY RUN DRIVE
&&
EVENT NUMBER AKQ1300551
JFOSTERSpecial weather statement, Jun 7, 11:27 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1127 AM EDT FRI JUN 7 2013
NCZ012-VAZ067-070-071-079-080-087-071630-
BRUNSWICK-CHESTERFIELD-DINWIDDIE-GREENSVILLE-HENRICO-NORTHAMPTON-
NOTTOWAY-
1127 AM EDT FRI JUN 7 2013
...A BAND OF HEAVY SHOWERS WILL MOVE ACROSS EASTERN
CHESTERFIELD...EASTERN HENRICO...COLONIAL HEIGHTS...NORTHAMPTON...
BRUNSWICK...DINWIDDIE...GREENSVILLE AND NOTTOWAY COUNTIES THROUGH
1230 PM EDT...
AT 1123 AM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY SHOWERS
SHOWERS TRAINING ACROSS THE AREA...MOVING NORTH AT 30 MPH. RAINFALL
RATES OF ONE INCH OR MORE PER HOURS CAN BE EXPECTED. THIS WILL
RESULT IN MINOR FLOODING OR POOR DRAINAGE AND LOW LYING AREAS.
LOCATIONS IN WHICH COULD EXPERIENCE PONDING WATER AND MINOR FLOODING
INCLUDE...INTERSTATE 95...PETERSBURG...DINWIDDIE...LAWRENCEVILLE...
WHITE PLAINS...CALLAVILLE...EDGERTON...CHERRY HILL...WHARFS
STORE...AND WARFIELD.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3713 7788 3749 7721 3731 7729 3732 7735
3725 7737 3722 7745 3719 7745 3715 7739
3699 7743 3688 7764 3690 7765 3689 7766
3671 7766 3655 7777 3654 7762 3649 7763
3647 7775 3651 7790 3654 7792 3654 7802
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:29 AM EDT | Special Weather Statement | AKQ | Bertie | 61 min |
| Jun 7, 11:34 AM EDT | Flash Flood Watch | AKQ | Northampton | 11 hr |
| Jun 7, 4:52 PM EDT | Flash Flood Warning | AKQ | Northampton | 5 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.